Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 26, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Dec 8, 2008, 3:48 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Dec 9, 2008, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 3:48 PM CST (21:48 UTC)
- In effect from
- Dec 9, 2008, 12:00 AM CST
- Expired
- Dec 9, 2008, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 082148 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 348 PM CST MON DEC 8 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 090600- /O.NEW.KGID.WI.Y.0026.081209T0600Z-081209T1800Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 348 PM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST TUESDAY. NORTH WINDS WILL INCREASE TO AROUND 30 MPH AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH TUESDAY MORNING. WINDS WILL GUST TO AROUND 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KGID 090411 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1011 PM CST MON DEC 8 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- /O.CON.KGID.WI.Y.0026.081209T0600Z-081209T1800Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1011 PM CST MON DEC 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY... NORTH WINDS WILL INCREASE TO AROUND 30 MPH AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH THE MORNING HOURS. WINDS WILL GUST TO AROUND 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 091012 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 412 AM CST TUE DEC 9 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091800- /O.CON.KGID.WI.Y.0026.000000T0000Z-081209T1800Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 412 AM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... NORTH WINDS AROUND 30 MPH WILL CONTINUE THROUGH THE MORNING HOURS. WINDS ARE EXPECTED TO GUST TO NEAR 40 TO 45 MPH. WINDS WILL TAPER OFF TO NEAR 15 TO 20 MPH BY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 091801 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1201 PM CST TUE DEC 9 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091915- /O.EXP.KGID.WI.Y.0026.000000T0000Z-081209T1800Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1201 PM CST TUE DEC 9 2008 ...WIND ADVISORY HAS EXPIRED... NORTH WINDS HAVE DIMINISHED LATE THIS MORNING. ALTHOUGH THEY ARE EXPECTED TO REMAIN GUSTY EARLY THIS AFTERNOON...WINDS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. THEREFORE THE WIND ADVISORY EXPIRED AT NOON CST TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 8, 11:40 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Dec 8, 11:40 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1140 AM CST MON DEC 8 2008 .AVIATION...18Z TAF. MAIN CONCERN WILL BE RAIN/SNOW FOR THIS EVENING. EXPECT RAIN TO THE NORTH/NORTHWEST OF KGRI TO SLOWLY MOVE INTO THE AREA THIS AFTERNOON. THIS EVENING THE RAIN WILL MIX WITH THEN CHANGE TO SNOW. WINDS WILL ALSO INCREASE THIS EVENING AND INTO THE OVERNIGHT HOURS WHICH MAY CAUSE SOME BLOWING SNOW LATE TONIGHT. VISIBILITY WILL BE REDUCED TO IFR CONDITIONS DURING THE EVENING AND INTO THE OVERNIGHT BUT WILL INCREASE TO MVFR. THE SNOW SHOULD TAPER OFF TO FLURRIES LATE TONIGHT AND TOMORROW MORNING. EXPECT STRONG WINDS TO CONTINUE THROUGH THE END OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 449 AM CST MON DEC 8 2008/ DISCUSSION...FOCUS IS ON WINTER STORM TO IMPACT THE AREA LATER TODAY INTO TUESDAY. THE MAIN CHANGE REGARDING THE UPCOMING STORM SYSTEM IS LOWER SNOW AMOUNTS ARE NOW EXPECTED. EARLY MORNING WATER VAPOR IMAGERY SHOWS THE TWO UPPER CIRCULATIONS THAT WILL BE THE PLAYERS FOR OUR WEATHER OVER THE NEXT COUPLE OF DAYS CURRENTLY MAKING THEIR WAY THROUGH THE WESTERN CONUS. CUTOFF UPPER LOW THAT HAS BEEN CHURNING OFF THE SOUTHERN CA COAST THE LAST FEW DAYS HAS FINALLY MADE ITS WAY INLAND...CURRENTLY PUSHING INTO SOUTHERN AZ. MEANWHILE NORTHERN STREAM TROUGH IS DIGGING SOUTHEAST FROM THE PAC NW INTO THE GREAT BASIN. THE BIG PICTURE HAS THE SOUTHERN STREAM LOW EJECTING NORTHEAST THROUGH WEST TX AND OK EVENTUALLY INTO MO....WHILE NORTHERN STREAM TROUGH DIGS INTO THE SOUTHERN ROCKIES BY TUESDAY MORNING. LEE CYCLOGENESIS CURRENTLY GOING ON ACROSS THE WESTERN HIGH PLAINS...AND SURFACE LOW WILL CONTINUE TO DEEPEN AND BE LOCATED OVER THE NORTHERN TX PANHANDLE INTO FAR SOUTH CENTRAL KANSAS BY THIS EVENING. DESPITE SOME MID-LEVEL FRONTOGENETIC FORCING NEAR THE NORTHWEST CWA THIS MORNING...A DRY LOWER ATMOSPHERE WILL KEEP THE ENTIRE CWA DRY THROUGH THE MORNING. THINGS BEGIN TO SATURATE THIS AFTERNOON AND FORCING FROM MID-LEVEL DEFORMATION AND FRONTOGENESIS SHOULD BEGIN TO SQUEEZE OUT SOME PRECIPITATION ESPECIALLY ACROSS THE NORTHWEST. THERMAL PROFILES SUPPORT PREDOMINANTLY RAIN THROUGH THE AFTERNOON...ALTHOUGH THE RAIN MAY MIX WITH OR CHANGE TO SNOW LATE THIS AFTERNOON IN THE FAR NORTH NEAR ORD. SURFACE LOW TO THE SOUTH HELPS TO SURGE COLD AIR SOUTH THIS EVENING...CONVERTING RAIN TO SNOW FROM NORTH TO SOUTH. AS MENTIONED ABOVE...THE BIGGEST CHANGE IS QPF AND SNOWFALL AMOUNTS ARE LOOKING LESS AND LESS WITH EVERY MODEL RUN THAT COMES IN. THE BEST FORCING ACTUALLY EXISTS THIS AFTERNOON INTO THE EARLY EVENING ACROSS THE NORTHWEST WITH MID-LEVEL FRONTOGENESIS...BUT THIS BAND OF FRONTOGENESIS THEN WEAKENS AND BECOMES QUITE DIFFUSE BY EARLY EVENING. THUS BEST CHANCE FOR ORGANIZED BANDING OF PRECIP AND ANY HEAVIER AMOUNTS LOOKS TO BE EARLY THIS EVENING IN THE NORTH. THE OTHER LIMITING FACTOR FOR HIGHER PRECIP/SNOW AMOUNTS ACROSS THE CWA IS THAT AS CONVECTION SPARKED BY SOUTHERN STREAM WAVE ESTABLISHES ITSELF SOUTHEAST OF THE FORECAST AREA...IT LOOKS TO STEAL THE SHOW WITH PRECIPITATION INTENSITY AND AMOUNTS LIKELY DROPPING OFF FOR US. WE/RE LEFT WITH SOME ILL-FOCUSED MID-LEVEL DEFORMATION WORKING ACROSS THE CWA TONIGHT AS PROGRESSIVE OPEN TROUGH SWINGS THROUGH. HENCE THE STEADY LOWERING OF QPF AND SNOW AMOUNTS WITH EACH SUBSEQUENT MODEL RUN SEEMS LEGIT AND HAVE LOWERED FORECAST AMOUNTS INTO THE 1 TO 2 INCH RANGE. HOWEVER EXPECT THESE MIGHT VERY WELL GET LOWERED MORE BASED ON 06Z RUN OF THE GFS JUST IN AND 00Z ECMWF...WHICH SUGGEST MUCH OF THE AREA MAY SEE LESS THAN AN INCH TOTAL ACCUMULATION. THE THING THAT HASN/T CHANGED IS STRONG NORTH WINDS WILL STILL KICK IN ESPECIALLY FROM AROUND MIDNIGHT TONIGHT INTO MIDDAY TUESDAY. GIVEN THE STEADILY SHRINKING FORECAST SNOW AMOUNTS...CONSENSUS WITH NEIGHBORING OFFICES WAS TO HOLD OFF ON ISSUING SECOND PERIOD WINTER WEATHER ADVISORY AT THIS TIME. STILL THINK ONE MIGHT BE NEEDED THIS EVENING INTO MIDDAY TUESDAY...BUT WILL LET DAY SHIFT GET A LOOK AT 12Z DATA BEFORE MAKING THE FINAL CALL GIVEN SHAKEN CONFIDENCE BASED ON NEW MODEL DATA. THE OTHER CAVEAT IS THAT THE STRONGEST WINDS DON/T ARRIVE UNTIL AROUND 06Z AND THE HEAVIER SNOW /ALTHOUGH STILL FAIRLY LIGHT BASED ON LATEST TRENDS/ IS EXPECTED TO FALL BEFORE THIS TIME. THUS IF ACCUMULATIONS ARE LESS THAN AN INCH OR SO...VISIBILITIES MAY NOT BE REDUCED AS MUCH BY BLOWING SNOW AS INITIALLY THOUGHT. THE BOTTOM LINE IS SNOW IS STILL EXPECTED WITH SOME LIGHT ACCUMULATIONS POSSIBLE /LIKELY NO MORE THAN 2 INCHES IN ANY SPOT IN THE CWA/...TO GO ALONG WITH STRONG NORTH WINDS LATE TONIGHT INTO MIDDAY TUESDAY. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN OTHER PRODUCTS AND GIVE NEXT SHIFT ANOTHER GLANCE AT THINGS BEFORE ISSUING ANY HEADLINES SINCE THE ADVISORY LIKELY WON/T GO INTO EFFECT UNTIL 00Z THIS EVENING ANYWAY. WILL PROBABLY AT THE LEAST NEED A WIND ADVISORY HOWEVER IF THE SNOW AMOUNTS DON/T MATERIALIZE. ANY LINGERING PRECIP WINDS DOWN QUICKLY FROM NORTHWEST TO SOUTHEAST TUESDAY MORNING...WITH WINDS STAYING UP THROUGH MIDDAY BEFORE GRADUALLY WEAKENING. NO MAJOR CHANGES MADE TO REST OF FORECAST. DRY CONDITIONS CONTINUE THROUGH WEDNESDAY NIGHT. AFTER A COLD DAY ON TUESDAY...TEMPS MODERATE ON WEDNESDAY. RAISED A LITTLE GIVEN LESS SNOW EXPECTED ON THE GROUND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 8, 5:39 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 539 AM CST MON DEC 8 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 539 AM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM IS EXPECTED TO BRING SOME LIGHT SNOW ACCUMULATIONS TO THE OUTLOOK AREA TONIGHT INTO TUESDAY...ALONG WITH STRONG NORTH WINDS CAUSING BLOWING SNOW. RAIN WILL CHANGE TO SNOW FROM NORTH TO SOUTH THIS EVENING...WITH ALL SNOW EXPECTED BY MIDNIGHT. THE SNOW WILL CONTINUE THROUGH THE NIGHT...WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE BY SUNRISE TUESDAY. NORTH WINDS GUSTING OVER 35 MPH WILL PRODUCE BLOWING SNOW...REDUCED VISIBILITIES...AND WINTER DRIVING CONDITIONS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST TUESDAY MORNING. ANY ADDITIONAL ACCUMULATIONS WILL BE LIGHT...FROM A TRACE UP TO A HALF INCH. STRONG NORTH WINDS WILL CONTINUE THROUGH THE MORNING...CONTINUING TO PRODUCE AREAS OF BLOWING SNOW...AND ASSOCIATED VISIBILITY REDUCTIONS AND WINTER DRIVING CONDITIONS. THE WINDS WILL GRADUALLY DISSIPATE THROUGH THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.